MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via user facility medwatch # (b)(4) that guidewire detachment occurred.The patient presented with gallstones and underwent a chole tube and biliary drain exchange procedure.The target lesion was located in the biliary tube.A 035/145 amplatz super stiff guidewire was advanced and placed in the existing tube, tube was removed, and a new tube was placed.Physician noticed wire was unraveling so he added a non- boston scientific (bsc) wire to amplatz wire to maintain access.The physician removed the tube and no issues with tube.The physician then carefully removed wire successfully but was concerned because the wire continued to unravel during removal.However, during the procedure the amplatz wire sheared off in the biliary tube and became stuck in the patient's duodenum.All components were successfully removed and the procedure was completed with a non-bsc device.No patient complications nor injuries reported and the patient status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: unit returned with its original pouch; the unit returned split in two pieces.The device was inspected according to procedure.The customer attached a fluoroscopy pictures, nevertheless as per pictures provided, no damages were observed at the part of the device taken at the pictures.The guidewire was returned, and it was observed that the coil wire was detached and unraveled, also the core wire was detached at 2.4 cm from the distal tip.Under microscope it was observed that the core wire was detached.
 
Event or Problem Description
It was reported via user facility medwatch # (b)(4) that guidewire detachment occurred.The patient presented with gallstones and underwent a chole tube and biliary drain exchange procedure.The target lesion was located in the not calcified biliary tube.A 035/145 amplatz super stiff guidewire was advanced and placed in the existing tube, tube was removed, and a new tube was placed.Physician noticed wire was unraveling so he added a non- boston scientific (bsc) wire to amplatz wire to maintain access.The physician slowly removed the tube and no issues with tube.The physician then carefully removed wire successfully but was concerned because the wire continued to unravel during removal.However, during the procedure the amplatz wire sheared off in the biliary tube and became stuck in the patient's duodenum.All components were successfully removed, and the procedure was completed with a non-bsc device.No patient complications nor injuries reported, and the patient status was fine.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16138485
Report Number2124215-2022-55252
Device Sequence Number12429608
Product Code DQX
UDI-Device Identifier08714729115946
UDI-Public08714729115946
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029543100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexUnknown